Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 19, NWS Anchorage, AK

October 8, 2009

NWS Anchorage, AK issued this high wind warning at Oct 8, 2009, 10:45 AM AKDT. It took effect at Oct 8, 2009, 10:00 PM AKDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2009, 10:45 AM AKDT (18:45 UTC)
In effect from
Oct 8, 2009, 10:00 PM AKDT
Expired
Oct 8, 2009, 10:51 PM AKDT
In force
51 min
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 081845
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1045 AM AKDT THU OCT 8 2009

A STRONG LOW PRESSURE CENTER IS EXPECTED TO DEVELOP OVER THE
NORTH PACIFIC TONIGHT AND MOVE JUST SOUTH OF THE ALASKA PENINSULA
FRIDAY EVENING AND TO THE EASTERN BERING SEA EARLY SATURDAY
MORNING. THIS IS EXPECTED TO BE A POTENT STORM WHICH WILL BRING
WIDESPREAD RAIN AND STRONG WINDS TO MUCH OF THE GULF OF ALASKA
AND SOUTHCENTRAL ALASKA.

AKZ101-091400-
/X.NEW.PAFC.HW.W.0019.091009T0600Z-091009T1400Z/
/X.NEW.PAFC.HW.A.0010.091010T0800Z-091010T2100Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1045 AM AKDT THU OCT 8 2009

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
AKDT FRIDAY FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...
...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM AKDT
FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON. 

STRONG SOUTHEAST WINDS WITH GUSTS 70 TO 85 MPH ARE EXPECTED TO
DEVELOP ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS THIS EVENING AND
CONTINUE THROUGH EARLY FRIDAY MORNING. SOUTHEAST WINDS WILL
DIMINISH THROUGH FRIDAY MORNING THEN INCREASE AGAIN LATE FRIDAY
NIGHT WITH POSSIBLE GUSTS OF 75 TO 95 MPH. WINDS WILL CONTINUE
THROUGH EARLY SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$

AKZ125-091400-
/X.NEW.PAFC.HW.A.0010.091010T0800Z-091010T2100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1045 AM AKDT THU OCT 8 2009

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON FOR TURNAGAIN ARM AND PORTAGE VALLEY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

A DEVELOPING STORM CENTER MOVING NORTH TOWARD THE ALASKA PENINSULA
FRIDAY WILL BRING STRONG EAST WINDS WITH POSSIBLE GUSTS OF 70 TO
90 MPH ALONG TURNAGAIN AND THROUGH PORTAGE VALLEY LATE FRIDAY
NIGHT. WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY SATURDAY
AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$

AKZ171-091400-
/X.NEW.PAFC.HW.A.0009.091009T0000Z-091009T1400Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
1045 AM AKDT THU OCT 8 2009

...HIGH WIND WATCH IN EFFECT FROM 4 PM AKDT THIS AFTERNOON
THROUGH LATE TONIGHT FOR KODIAK ISLAND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM 4 PM AKDT THIS AFTERNOON THROUGH
LATE TONIGHT. 

A DEVELOPING STORM CENTER MOVING NORTH TOWARD THE ALASKA PENINSULA
FRIDAY WILL BRING STRONG SOUTHEAST TO NORTHEAST WINDS TO KODIAK ISLAND WITH
POSSIBLE GUSTS 60 TO 75 MPH FRIDAY AFTERNOON. WINDS ARE EXPECTED
TO CONTINUE THROUGH EARLY SATURDAY MORNING. THE STRONGEST WINDS
WILL BE THROUGH CHANNELED AREAS AND ALONG SHELIKOF STRAIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$
3 follow-up statements
000 
WWAK71 PAFC 081901
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1101 AM AKDT THU OCT 8 2009

A STRONG LOW PRESSURE CENTER IS EXPECTED TO DEVELOP OVER THE
NORTH PACIFIC TONIGHT AND MOVE JUST SOUTH OF THE ALASKA PENINSULA
FRIDAY EVENING AND TO THE EASTERN BERING SEA EARLY SATURDAY
MORNING. THIS IS EXPECTED TO BE A POTENT STORM WHICH WILL BRING
WIDESPREAD RAIN AND STRONG WINDS TO MUCH OF THE GULF OF ALASKA
AND SOUTHCENTRAL ALASKA.

AKZ171-091400-
/X.CAN.PAFC.HW.A.0009.091009T0000Z-091009T1400Z/
/X.EXB.PAFC.HW.A.0010.091010T0000Z-091010T1400Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
1101 AM AKDT THU OCT 8 2009

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT FOR KODIAK ISLAND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. THE HIGH WIND WATCH HAS BEEN CANCELLED. 

A DEVELOPING STORM CENTER MOVING NORTH TOWARD THE ALASKA
PENINSULA FRIDAY WILL BRING STRONG SOUTHEAST TO NORTHEAST WINDS TO
KODIAK ISLAND WITH POSSIBLE GUSTS 60 TO 75 MPH FRIDAY AFTERNOON.
WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING. THE
STRONGEST WINDS WILL BE THROUGH CHANNELED AREAS AND ALONG SHELIKOF
STRAIT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$

AKZ101-091400-
/X.CON.PAFC.HW.W.0019.091009T0600Z-091009T1400Z/
/X.CON.PAFC.HW.A.0010.091010T0800Z-091010T2100Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1101 AM AKDT THU OCT 8 2009

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
AKDT FRIDAY FOR TURNAGAIN AND HIGHER ELEVATIONS...

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON FOR TURNAGAIN ARM AND HIGHER ELEAVTIONS...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM AKDT FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE
FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. 

STRONG SOUTHEAST WINDS WITH GUSTS 70 TO 85 MPH ARE EXPECTED TO
DEVELOP ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS THIS EVENING
AND CONTINUE THROUGH EARLY FRIDAY MORNING. SOUTHEAST WINDS WILL
DIMINISH THROUGH FRIDAY MORNING THEN INCREASE AGAIN LATE FRIDAY
NIGHT WITH POSSIBLE GUSTS OF 75 TO 95 MPH. WINDS WILL CONTINUE
THROUGH EARLY SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$

AKZ125-091400-
/X.CON.PAFC.HW.A.0010.091010T0800Z-091010T2100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1101 AM AKDT THU OCT 8 2009

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON TURNAGAIN ARM AND PORTAGE VALLEY...

A HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON.

A DEVELOPING STORM CENTER MOVING NORTH TOWARD THE ALASKA
PENINSULA FRIDAY WILL BRING STRONG EAST WINDS WITH POSSIBLE GUSTS
OF 70 TO 90 MPH ALONG TURNAGAIN AND THROUGH PORTAGE VALLEY LATE
FRIDAY NIGHT. WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY
SATURDAY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$
000 
WWAK71 PAFC 081916 CCA
NPWAER

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
1115 AM AKDT THU OCT 8 2009

A STRONG LOW PRESSURE CENTER IS EXPECTED TO DEVELOP OVER THE
NORTH PACIFIC TONIGHT AND MOVE JUST SOUTH OF THE ALASKA PENINSULA
FRIDAY EVENING AND TO THE EASTERN BERING SEA EARLY SATURDAY
MORNING. THIS IS EXPECTED TO BE A POTENT STORM WHICH WILL BRING
WIDESPREAD RAIN AND STRONG WINDS TO MUCH OF THE GULF OF ALASKA
AND SOUTHCENTRAL ALASKA.

AKZ171-091415-
/X.CAN.PAFC.HW.A.0009.091009T0000Z-091009T1400Z/
/X.COR.PAFC.HW.A.0010.091010T0000Z-091010T1400Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
1115 AM AKDT THU OCT 8 2009

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT FOR KODIAK ISLAND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

A DEVELOPING STORM CENTER MOVING NORTH TOWARD THE ALASKA
PENINSULA FRIDAY WILL BRING STRONG SOUTHEAST TO NORTHEAST WINDS TO
KODIAK ISLAND WITH POSSIBLE GUSTS 60 TO 75 MPH FRIDAY AFTERNOON.
WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING. THE
STRONGEST WINDS WILL BE THROUGH CHANNELED AREAS AND ALONG SHELIKOF
STRAIT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$

AKZ101-091415-
/X.CON.PAFC.HW.W.0019.091009T0600Z-091009T1400Z/
/X.CON.PAFC.HW.A.0010.091010T0800Z-091010T2100Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1115 AM AKDT THU OCT 8 2009

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
AKDT FRIDAY FOR TURNAGAIN AND HIGHER ELEVATIONS...

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON FOR TURNAGAIN ARM AND HIGHER ELEAVTIONS...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 AM AKDT FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE
FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. 

STRONG SOUTHEAST WINDS WITH GUSTS 70 TO 85 MPH ARE EXPECTED TO
DEVELOP ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS THIS EVENING
AND CONTINUE THROUGH EARLY FRIDAY MORNING. SOUTHEAST WINDS WILL
DIMINISH THROUGH FRIDAY MORNING THEN INCREASE AGAIN LATE FRIDAY
NIGHT WITH POSSIBLE GUSTS OF 75 TO 95 MPH. WINDS WILL CONTINUE
THROUGH EARLY SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$

AKZ125-091415-
/X.CON.PAFC.HW.A.0010.091010T0800Z-091010T2100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1115 AM AKDT THU OCT 8 2009

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON TURNAGAIN ARM AND PORTAGE VALLEY...

A HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON.

A DEVELOPING STORM CENTER MOVING NORTH TOWARD THE ALASKA
PENINSULA FRIDAY WILL BRING STRONG EAST WINDS WITH POSSIBLE GUSTS
OF 70 TO 90 MPH ALONG TURNAGAIN AND THROUGH PORTAGE VALLEY LATE
FRIDAY NIGHT. WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY
SATURDAY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$
000 
WWAK71 PAFC 090651
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1051 PM AKDT THU OCT 8 2009

A STRONG LOW PRESSURE CENTER IS EXPECTED TO DEVELOP OVER THE
NORTH PACIFIC TONIGHT AND MOVE JUST SOUTH OF THE ALASKA PENINSULA
FRIDAY EVENING AND TO THE EASTERN BERING SEA EARLY SATURDAY
MORNING. THIS IS EXPECTED TO BE A POTENT STORM WHICH WILL BRING
WIDESPREAD RAIN AND STRONG WINDS TO MUCH OF THE GULF OF ALASKA
AND SOUTHCENTRAL ALASKA.

AKZ101-092000-
/X.CAN.PAFC.HW.W.0019.000000T0000Z-091009T1400Z/
/X.CON.PAFC.HW.A.0010.091010T0800Z-091010T2100Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1051 PM AKDT THU OCT 8 2009

...HIGH WIND WARNING IS CANCELLED FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...


THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. A HIGH WIND WATCH
REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR TURNAGAIN ARM AND HIGHER ELEVATIONS.

THE HIGH WIND WARNING CANCELLED SINCE SOUTHEAST WIND GUSTS ARE NO
LONGER EXPECTED TO REACH WARNING CRITERIA TONIGHT. SOUTHEAST
WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH FRIDAY MORNING THEN
INCREASE AGAIN LATE FRIDAY NIGHT WITH POSSIBLE GUSTS OF 75 TO 95
MPH. WINDS WILL CONTINUE THROUGH EARLY SATURDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$

AKZ125-092000-
/X.CON.PAFC.HW.A.0010.091010T0800Z-091010T2100Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
1051 PM AKDT THU OCT 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON FOR TURNAGAIN ARM AND PORTAGE VALLEY...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY AFTERNOON FOR TURNAGAIN ARM AND PORTAGE VALLEY. 

A DEVELOPING STORM CENTER MOVING NORTH TOWARDS THE ALASKA
PENINSULA FRIDAY WILL BRING STRONG EAST WINDS WITH POSSIBLE GUSTS
OF 70 TO 90 MPH ALONG TURNAGAIN ARM AND THROUGH PORTAGE VALLEY
LATE FRIDAY NIGHT. WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY
SATURDAY AFTERNOON BEFORE DIMINISHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$

AKZ171-092000-
/X.CON.PAFC.HW.A.0010.091010T0000Z-091010T1400Z/
KODIAK ISLAND-
INCLUDING THE CITY OF...KODIAK CITY
1051 PM AKDT THU OCT 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT.

A DEVELOPING STORM CENTER MOVING NORTH TOWARD THE ALASKA
PENINSULA FRIDAY WILL BRING STRONG SOUTHEAST TO NORTHEAST WINDS
TO KODIAK ISLAND WITH POSSIBLE GUSTS 60 TO 75 MPH FRIDAY
AFTERNOON. WINDS ARE EXPECTED TO CONTINUE THROUGH EARLY SATURDAY
MORNING. THE STRONGEST WINDS WILL BE THROUGH CHANNELED AREAS AND
ALONG SHELIKOF STRAIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 8, 5:20 AM AKDT, 5 hours 25 minutes earlier.

Area forecast discussion, Oct 8, 5:20 AM AKDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
520 AM AKDT THU OCT 8 2009

.ANALYSIS AND UPPER LEVELS...

A HIGHLY AMPLIFIED WAVE PATTERN CONTINUES OVER THE REGION...WITH A
STRONG BLOCKING RIDGE MAINTAINING STRENGTH FROM THE EASTERN GULF
EXTENDING NORTHWARD ACROSS THE CENTRAL PART OF THE STATE OF ALASKA.
STRONG STACKED MID-LEVEL AND SURFACE LOWS CONTINUE TO REMAIN JUST
SOUTH OF THE EASTERN ALEUTIANS...WITH A STRONG SOUTHERLY JET STREAK
TRANSPORTING LOTS OF MOISTURE FROM THE SUBTROPICS INTO SOUTHWESTERN
ALASKA. ANOTHER IN A SERIES OF FRONTS HAS MOVED NORTH FROM THE GULF
INTO THE PRINCE WILLIAM SOUND AREA...AND WILL CONTINUE TO WEAKEN
AGAINST THE HIGH TERRAIN ALONG THE COAST.

.MODEL DISCUSSION...

MODELS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND ON ALL SIGNIFICANT
WEATHER FEATURES TO AFFECT THE REGION. THE GFS AND EUROPEAN HAVE COME
INTO MUCH BETTER AGREEMENT OVER THE LAST 24 HOURS CONCERNING THE
PROGRESSION OF A MODERATE LOW WHICH WILL MOVE ACROSS THE ALASKA
PENINSULA FRIDAY NIGHT. THIS SYSTEM WILL BRING HIGH WIND CRITERIA OF
75 MPH GUSTS TO PARTS OF THE BRISTOL BAY REGION...ESPECIALLY ALONG
CHANNELED TERRAIN OF THE ALEUTIAN RANGE FRIDAY NIGHT INTO SATURDAY
MORNING.

.SHORT TERM FORECAST...

SOUTH AND EAST OF THE ALASKA RANGE...

THE MAIN ISSUE OVER THE NEXT FEW DAYS IS DETERMINING HOW STRONG WINDS
WILL BLOW THROUGH THE WEST-EAST TERRAIN GAPS WITH TWO SEPARATE LOWS
SET TO TRACK INTO THE BERING SEA OVER THE NEXT 60 HOURS. STRONG HIGH
PRESSURE WILL CONTINUE TO STRENGTHEN ALONG THE COAST AS STRONG
SOUTHEAST FLOW PILES THE AIR AGAINST THE CHUGACH RANGE AND INCREASES
SURFACE PRESSURES IN PRINCE WILLIAM SOUND. AS LOW PRESSURE IN THE
NORTH PACIFIC MOVES NORTH ACROSS THE EASTERN ALEUTIANS INTO THE
CENTRAL BERING SEA...WE SHOULD SEE AT LEAST STORM FORCE WINDS THROUGH
TURNAGAIN ARM BEGINNING THIS EVENING THROUGH FRIDAY MORNING AS THE
PRESSURE GRADIENT STRENGTHENS. AS THE LOW WEAKENS IN THE BERING SEA
FRIDAY WINDS SHOULD GRADUALLY SUBSIDE...BUT WILL THEN STRENGTHEN ONCE
AGAIN AS ANOTHER STRONG LOW MOVES NORTHWARD FROM THE NORTH PACIFIC
INTO THE EASTERN AND THEN CENTRAL BERING SEA FRIDAY NIGHT INTO
SATURDAY MORNING. WITH A STRONG JET STREAK IN SOUTHEASTERLY FLOW...IT
IS POSSIBLE THAT WINDS GUSTING TO HURRICANE FORCE ARE POSSIBLE IN THE
COASTAL WATERS OF THE WESTERN GULF...WITH STORM FORCE WINDS A SURE
BET. STILL...GIVEN THAT HIGH WIND CRITERIA OF 75 MPH FOR AREAS THAT
MIGHT BE AFFECTED (SUCH AS KODIAK ISLAND AND SURROUNDING COASTAL
WATERS AS WELL AS TURNAGAIN ARM) WOULD OCCUR DURING THE FOURTH
PERIOD...DECIDED TO LEAVE THE DECISION FOR THE ISSUANCE OF A HIGH
WIND WATCH OR WARNING UP TO THE AFTERNOON CREW.

SOUTHWEST ALASKA...

THE MAJOR ISSUE HERE ONCE AGAIN IS WINDS ASSOCIATED WITH THE MODERATE

LOW THAT WILL MOVE ACROSS THE AKPEN FROM THE NORTH PACIFIC FRIDAY
NIGHT INTO SATURDAY. WITH STRONG SOUTHEASTERLY FLOW ALOFT AND A VERY
STRONG EAST-WEST PRESSURE GRADIENT...WINDS ARE NOW FORECASTED TO
REACH HIGH WIND CRITERIA WITH GUSTS TO 75 MPH FOR THE BRISTOL BAY
ZONE...PARTICULARLY THROUGH CHANNELED TERRAIN ALONG THE ALEUTIAN
RANGE. THUS...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE BRISTOL BAY
ZONE. STRONG WINDS WILL ALSO AFFECT BRISTOL BAY WATERS WITH GUSTS
LIKELY REACHING AT LEAST HIGH-END STORM FORCE.

BERING SEA/ALEUTIANS/ALASKA PENINSULA...

THE EXTREMELY ACTIVE WEATHER PATTERN LOOKS TO CONTINUE WITH LITTLE
END IN SIGHT. A SERIES OF LOWS WILL MOVE FROM THE NORTH PACIFIC INTO
THE CENTRAL BERING SEA AND THEN DISSIPATE THROUGH SATURDAY AROUND
CYCLONIC FLOW ALOFT CENTERED NEAR THE CENTRAL AND EASTERN ALEUTIANS.

.LONG TERM FORECAST...

IT APPEARS MOST OF THE STATE MAY FINALLY CATCH A BREAK FROM THE
ACTIVE WEATHER BY EARLY NEXT WEEK...AS STRONG RIDGING ALOFT CONTINUES
TO BUILD OVER THE STATE AND THE LOW IN THE ALEUTIANS DIGS INTO THE
SOUTHERN GULF OR NORTHEAST PACIFIC OCEAN. THIS SHOULD EVENTUALLY LEAD
TO MOSTLY OFFSHORE FLOW LEADING TO MUCH DRIER WEATHER ACROSS SOUTHERN
ALASKA...AND A RETURN TO COOLER TEMPERATURES.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH...161.
MARINE...GALE WARNING...120 140 141 155 160 165 170 171 176 179 185
         STORM WARNING...130 132 138 150
FIRE WEATHER...NONE.

CC OCT 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:00 PM AKDTSmall Craft AdvisoryAFC24 hr
Oct 7, 4:00 PM AKDTSmall Craft AdvisoryAFC24 hr
Oct 7, 5:10 PM AKDTSmall Craft AdvisoryAFC11 hr
Oct 8, 4:00 AM AKDTGale WarningAFC24 hr
Oct 8, 4:00 AM AKDTGale WarningAFC12 hr
Oct 8, 4:00 AM AKDTGale WarningAFC12 hr
Oct 8, 4:00 AM AKDTGale WarningAFC60 hr
Oct 8, 4:00 AM AKDTStorm WarningAFC48 hr
Oct 8, 4:00 AM AKDTStorm WarningAFC48 hr
Oct 8, 4:00 AM AKDTStorm WarningAFC48 hr
Oct 8, 4:51 AM AKDTHigh Wind WatchAFC24 hr
Oct 8, 10:45 AM AKDTHigh Wind WatchAFC25 hr
Oct 8, 10:45 AM AKDTHigh Wind WatchAFC30 min
Oct 8, 2:13 PM AKDTHigh Wind WarningAFC4 hr

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.